MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE 5ML HEPARIN 100 UNIT; HEPARIN VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE 5ML HEPARIN 100 UNIT; HEPARIN VASCULAR ACCESS FLUSH
Model Number 306424
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: it was reported that the syringe was missing the scale markings.To aid in the investigation, two photos were provided for evaluation by our quality team.No text or any other information is printed on the syringe barrel.A device history record review was completed for provided material number 306424, lot number 106026n.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the syringe 5ml heparin 100 unit had no scale markings on it.The following information was provided by the initial reporter: "i would just like to bring to your attention that we have received some syringes of heparin lock flush and we noticed that 1 of the syringes was missing a label as well as any calibration that is usually printed on the physical syringe.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: it was reported that the syringe was missing the label and scale markings.To aid in the investigation, two photos were provided for evaluation by our quality team.Both photos show one syringe with a barrel label and the another syringe without it.This defect can occur if there was a jam during the labeling process inducing the unit being missed when applying the syringe barrel label.The syringe barrel label has all the information including the graduation scale.No text or any other information is printed on the syringe barrel.A device history record review was completed for provided material number 306424, lot number 106026n.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defects.Verification of the labeling process was performed.Settings and alignment of the label feeder was correct.Product flow was acceptable.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.H3 other text : see h.10.

Brand Name
BD SYRINGE 5ML HEPARIN 100 UNIT
Common Device Name
HEPARIN VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12455293
Report Number1911916-2021-00976
Device Sequence Number17134767
Product Code NZW
UDI-Device Identifier30382903064244
UDI-Public30382903064244
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K163591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model Number306424
Device Catalogue Number306424
Device Lot Number106026N
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1